Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 9, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Mar 2, 2000, 1:58 AM CST for Nolan County, Texas. It was in force for 47 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 2, 2000, 1:58 AM CST (07:58 UTC)
- Expired
- Mar 2, 2000, 2:45 AM CST
- In force
- 47 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Nolan County, TX
The radar
The San Angelo radar (KSJT), 104 km from the middle of the area, began a volume at 08:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 2, 2:25 AM CST | Hail 0.88 | Nolan, TX |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 8.0 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 784 J/kg
- Mixed-layer CIN
- -104 J/kg
- Mixed-layer LCL
- 1717 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 36 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSJT 020800 SVRSJT TXC353-020845- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 158 AM CST THU MAR 2 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... NOLAN COUNTY IN NORTHWEST TEXAS * UNTIL 245 AM CST * AT 155 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES WEST OF MARYNEAL...OR ABOUT 15 MILES SOUTH OF ROSCOE...MOVING NORTHEAST AT 35 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... SWEETWATER AT 225 AM CST DAMAGING WINDS AND LARGE HAIL ARE LIKELY. GO INSIDE A STURDY BUILDING AND STAY AWAY FROM WINDOWS!
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 2, 1:50 AM CST, 8 minutes earlier.
Area forecast discussion, Mar 2, 1:50 AM CST, 8 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE SAN ANGELO TX 150 AM CST THU MAR 2 2000 PER LATEST SEVERE THUNDERSTORM WATCH...WILL UPDATE ZONE PACKAGE ACCORDINGLY. .SJT...CAUTION ON AR|EA LAKES BIG COUNTRY COUNTIES REST OF TONIGHT. 19
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 2, 1:21 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 54 min |
| Mar 2, 2:34 AM CST | Severe Thunderstorm Warning | SJT | Taylor | 26 min |
| Mar 2, 2:43 AM CST | Severe Thunderstorm Warning | SJT | Fisher | 62 min |
| Mar 2, 2:52 AM CST | Severe Thunderstorm Warning | SJT | Jones, Shackelford | 68 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.